Ask The Doctor > Questions & Answers > LEVLEN ED AND DOXYCYCLINE MIX?

LEVLEN ED AND DOXYCYCLINE MIX?

Patient: Hi there!I’ve been on the birth control pill, Levlen ED for a little over a week now and for the passed 2 years I have been on Doxycycline to treat hormonal acne break outs. I have two questions.Am I able to take both pills without them effecting one another?And recently I have broken out terribly since being on the pill, will this subside as my body adjusts?

 

 

Symptoms: Acne, nausea, cramping

 

 

Doctor: Hi,Thanks for the query.I can understand your concern.Here are the answers to your question– No, you cannot take doxycycline and Levelen ED together because doxycycline is a drug of the tetracycline group and it may decrease the effectiveness of pills and may cause breakthrough bleeding and pregnancy.-Yes, the symptoms can be due to hormonal imbalance and subside with time.Hope it was useful.Regards

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment